Alert archive / Hawaii / High Wind Warnings in 2007

High Wind Warning 7, NWS Honolulu, HI

April 1, 2007Hawaii County, Hawaii

NWS Honolulu, HI issued this high wind warning at Apr 1, 2007, 4:00 AM HST for Hawaii County, Hawaii. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2007, 4:00 AM HST (14:00 UTC)
Expired
Apr 2, 2007, 3:31 AM HST
In force
24 hr
Issued by
NWS Honolulu, HI

County Hawaii County, HI

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 2.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2007-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2007-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
992 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWHW70 PHFO 011400
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST SUN APR 1 2007

...STRONG WINDS CONTINUE ACROSS THE BIG ISLAND SUMMITS...

.AN UPPER LEVEL TROUGH NORTH OF THE ISLANDS WILL MAINTAIN STRONG
WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS THROUGH
SUNDAY NIGHT.

HIZ028-020300-
/O.UPG.PHFO.WI.Y.0019.000000T0000Z-070402T1600Z/
/O.NEW.PHFO.HW.W.0007.070401T1400Z-070402T1600Z/
BIG ISLAND SUMMITS-
400 AM HST SUN APR 1 2007

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST MONDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. THE HIGH WIND
WARNING SUPERCEDES THE WIND ADVISORY.

WEST TO SOUTHWEST WINDS 40 TO 45 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE THROUGH SUNDAY NIGHT.

THE HIGH WINDS WILL CREATE HAZARDOUS CONDITIONS AND TRAVEL TO THE
SUMMITS IS NOT ADVISED...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$
2 follow-up statements
000 
WWHW70 PHFO 020142
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 PM HST SUN APR 1 2007

...STRONG WINDS CONTINUE ACROSS THE BIG ISLAND SUMMITS...

.AN UPPER LEVEL TROUGH NORTH OF THE ISLANDS WILL MAINTAIN STRONG
WEST TO SOUTHWEST WINDS ACROSS THE BIG ISLAND SUMMITS THROUGH
TONIGHT.

HIZ028-021445-
/O.CON.PHFO.HW.W.0007.000000T0000Z-070402T1600Z/
BIG ISLAND SUMMITS-
342 PM HST SUN APR 1 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM HST MONDAY. 

WEST TO SOUTHWEST WINDS 40 TO 45 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE THROUGH TONIGHT.

THE HIGH WINDS WILL CREATE HAZARDOUS CONDITIONS AND TRAVEL TO THE
SUMMITS IS NOT ADVISED...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

MORRISON
000 
WWHW70 PHFO 021331
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 AM HST MON APR 2 2007

HIZ028-030145-
/O.CAN.PHFO.HW.W.0007.000000T0000Z-070402T1600Z/
/O.NEW.PHFO.WI.Y.0020.070402T1331Z-070403T0400Z/
BIG ISLAND SUMMITS-
331 AM HST MON APR 2 2007

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON.

WEST WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE
THROUGH THIS AFTERNOON.

MOTORISTS SHOULD USE EXTRA CAUTION SINCE THESE STRONG WINDS CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

$$

HOUSTON

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Apr 1, 4:00 AM HST, 0 minutes earlier.

Area forecast discussion, Apr 1, 4:00 AM HST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
400 AM HST SUN APR 1 2007

.SYNOPSIS...HIGH PRESSURE MOVING IN FROM THE NORTHWEST WILL PRODUCE
A BRIEF PERIOD OF LIGHT TO MODERATE NORTHEAST TRADES THROUGH MONDAY.
A HIGH PRESSURE RIDGE WILL MOVE IN OVER OR JUST NORTH OF THE ISLANDS
BY WEDNESDAY...FOR A RETURN TO LIGHT WINDS...DAYTIME SEA BREEZES AND
NIGHTTIME LAND BREEZES.

&&

.DISCUSSION...
WEATHER RADARS PAINT A RATHER BUSY PICTURE THIS MORNING ACROSS
THE WESTERN HALF OF THE MAIN HAWAIIAN ISLANDS. THE MOST ORGANIZED
FEATURE IS A LINE OF SHOWERS CURRENTLY OVER KAUAI. THIS LINE OF
SHOWERS MARKS THE WIND SURGE ASSOCIATED WITH THE INCOMING NORTH TO
NORTHEAST WINDS. THE ANAHOLA GAGE PICKED UP OVER HALF AN INCH
BETWEEN 315 AND 345 THIS MORNING. TO THE SOUTH OF KAUAI AND WEST OF
OAHU...THERE ARE SCATTERED RADAR ECHOS THAT ARE MOVING TOWARD THE
EAST. THESE ECHOS ARE AT MID LEVELS OF THE ATMOSPHERE AND THE MOTION
AGREES WITH MID LEVEL WESTERLY WINDS SHOWN BY RADAR AND THE LIHUE
SOUNDING. WHATS UNCLEAR IS HOW MUCH OF THIS PRECIPITATION IS
ACTUALLY REACHING THE SURFACE. THE LIHUE SOUNDING INDICATES A FAIR
AMOUNT OF MOISTURE BELOW 8 THOUSAND FEET...ELIMINATING EVAPORATION
AS A HUGE FACTOR...THUS SOME OF THE SHOWERS MUST BE HITTING THE
OCEAN. FINALLY...THERE ARE A FEW ECHOS SOUTH OF OAHU THAT HAVE
REMAINED NEARLY STATIONARY OVER THE PAST 2 TO 3 HOURS. THESE ECHOS
DO NOT CORRELATE WELL TO SATELLITE IMAGERY...SO AM NOT COMPLETELY
SURE WHAT IS PRODUCING THE RETURNS.

THE HAWAIIAN ISLANDS LIE CURRENTLY WITHIN A TRANSITION ZONE BETWEEN
HIGH PRESSURE TO THE NORTHWEST...A DISSIPATING SURFACE TROUGH TO THE
EAST...AND A SECOND SURFACE TROUGH TO OUR NORTH. THE SURFACE TROUGH
TO OUR EAST...RESPONSIBLE FOR KEEPING WINDS GENERALLY LIGHT ACROSS
THE STATE FOR THE PAST FEW DAYS...APPEARS TO HAVE FINALLY STARTED
DRIFTING AWAY FROM THE ISLANDS. THE TROUGH NORTH OF THE ISLANDS HAS
SINCE BECOME THE MORE DOMINANT OF THE TWO...BUT WILL FOLLOW ITS
PREDECESSORS PATH AND MOVE EASTWARD. IN THEIR PLACE...NORTHERLY
WINDS ASSOCIATED WITH HIGH PRESSURE FAR NORTHWEST OF KAUAI WILL FILL
IN ACROSS KAUAI THROUGH MAUI TODAY. THE WINDS WILL BE STRONG ENOUGH
TO PREVENT WIDESPREAD SEA BREEZE DEVELOPMENT...THOUGH LOCAL SEA
BREEZES WILL STILL OCCUR ACROSS WIND SHELTERED LEE AREAS. THE
NORTHEAST WINDS WILL NOT REACH THE BIG ISLAND UNTIL LATER THIS
EVENING. SHOWERS WILL FAVOR WINDWARD AREAS ONCE THE NORTHEAST WINDS
SETTLE IN LATER TODAY.

ON MONDAY...HIGH PRESSURE CENTERED NORTHWEST OF KAUAI WILL PRODUCE
A BRIEF RETURN TO MODERATE NORTHEAST TRADES. STARTING TUESDAY...THE
HIGH WILL MOVE SOUTHWARD...DRAGGING ITS ASSOCIATED RIDGE DOWN TO 25N
ON TUESDAY AND EVENTUALLY OVER THE STATE BY THURSDAY. THE RESULT
WILL BE A RETURN TO LIGHT OR NO TRADES WITH LAND AND SEA BREEZES
BECOMING THE DOMINANT WIND PATTERN OVER THE SECOND HALF OF THIS
WEEK AND INTO NEXT WEEKEND. THE ATMOSPHERE WILL BE QUITE STABLE AND
MOISTURE LIMITED...THUS EXPECT NO MORE THAN ISOLATED LIGHT AFTERNOON
SHOWERS OVER INTERIOR AREAS FROM WEDNESDAY THROUGH SATURDAY. NIGHTS
AND MORNINGS WILL BE MOSTLY CLEAR.

WINDS ACROSS THE BIG ISLAND SUMMITS HAVE INCREASED OVERNIGHT AND THE
ADVISORY HAS BEEN UPGRADED TO A WARNING. THE STRONG WINDS WILL LAST
THROUGH THIS EVENING AND DECREASE BY MONDAY MORNING.

&&

AN INCOMING NORTHWEST SWELL WILL PRODUCE SURF APPROACHING ADVISORY
LEVELS THURSDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM HST MONDAY FOR BIG ISLAND SUMMITS.

&&

TANABE

Nearby

High Wind Warnings in Hawaii, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.